We read with interest your account of the potential cutaneous side effects of phenytoin therapy in a patient who underwent debulking therapy of an olfactory groove meningioma one year previously.
1As in the reported case many patients who undergo intracranial surgery are concomitantly prescribed prophylactic anti-epileptic therapy and it is useful to highlight the potential cutaneous manifestations of this drug.
- Sira M.
- Gilbert P.
- Sneddon N.
- Akinwunmi J.
- Malhorta R.
Recognising phenytoin therapy as a cause of thickening of the eyelids and paranasal region.
J Plast Reconstruct Aesthet Surg. 2011; 64: 720-721
To read this article in full you will need to make a payment
Purchase one-time access:Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
One-time access price info
- For academic or personal research use, select 'Academic and Personal'
- For corporate R&D use, select 'Corporate R&D Professionals'
Subscribe:Subscribe to Journal of Plastic, Reconstructive & Aesthetic Surgery
Already a print subscriber? Claim online access
Already an online subscriber? Sign in
Register: Create an account
Institutional Access: Sign in to ScienceDirect
- Recognising phenytoin therapy as a cause of thickening of the eyelids and paranasal region.J Plast Reconstruct Aesthet Surg. 2011; 64: 720-721
- Anatomical calssification of facial, craniofacial andlatero-facial clefts.J Maxillofac Surg. 1976; 4: 69-71
- Osseous changes in meningioma en plaque.Anticancer Res. 2011 Feb; 31: 591-596
- Telecanthus and hypertelorism in frontoethmoidal meningoencephaloceles and the surgical correction of these conditions: part II. A novel surgical approach in the treatment of telecanthus.J Craniofac Surg. 2008; 19: 149-155
Published online: January 24, 2012
© 2012 Published by Elsevier Inc. All rights reserved.
ScienceDirectAccess this article on ScienceDirect
- Recognising phenytoin therapy as a cause of thickening of the eyelids and paranasal regionJournal of Plastic, Reconstructive & Aesthetic SurgeryVol. 64Issue 12
- PreviewWe present a 55 year old female, with gradual painless thickening of her eyelids and nose over several months, who requested aesthetic surgery to correct these changes. One-year prior to this she had undergone a craniotomy and debulking of an olfactory groove meningioma and commenced on prophylactic phenytoin therapy. On examination she was found to have a widened nasal bridge and soft-tissue thickening of the glabellar region and medial canthi. (Figure 1a). Her paranasal and eyelid thickening was presumed to be phenytoin-related and under the supervision of her neurologist this was tailed off.